Winter Storm, Door
- When
- January 14, 11:00 PM CST to January 15, 4:00 PM CST
- Where
- Door forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.838, -87.358 (the zone’s center; the record gives no point)
A low pressure system from the Plains tracked through the Ohio Valley and then the eastern Great Lakes. Several disturbances in the upper atmosphere provided rounds of snow well to the northwest of the low.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A low pressure system from the Plains tracked through the Ohio Valley and then the eastern Great Lakes. Several disturbances in the upper atmosphere provided rounds of snow well to the northwest of the low. Four to six inches of snow was reported across much of far east-central Wisconsin, along with north winds gusting over 30 mph at times. The highest snowfall total was 7 inches at Two Rivers (Manitowoc Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jan 14, 9:15 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CST SUN JAN 14 2007 .UPDATE...QUICK GLANCE AT AREA RAOBS AND LATEST SAT AND RADAR TRENDS AND MONITORING FOR POSSIBLE UPGRADE TO A WARNING FOR NC WI. H8 LOW APPEARS TO BE TRACKING FURTHER WEST AND COLDER H7 TEMPS REMAIN OVER THE NW THIRD OF WI...WHILE A MID LEVEL STABLE LAYER WAS OVER EC WI WHICH COULD LIMIT SNOW AMOUNTS INITIALLY. EVEN IF AMOUNTS LESS OV EC WI...LIKELY WOULD KEEP CURRENT HEADLINES DUE TO INCREASING WINDS. ALTHOUGH SAT IMAGERY NOT CLEAR AT THIS TIME...RADARS TO THE SOUTHWEST OVER IA SHOW POSSIBLE SRN EDGE TYPE SNOW FROM SW IA TO GRB. NOT SURE A DECISION TO UPGRADE TO WARNING CAN BE MADE MY THE 10 PM NEWS DUE TO SOME COORD NEEDED AND WOULD LIKE TO SEE SOME GROUND TRUTH. BESIDES CURRENTLY HAVE A HIGH END ADVISORY FOR NC WI. TH DISCUSION BELOW ISSUED SUNDAY AFTERNOON. .SHORT TERM...TONIGHT AND MONDAY. FORECAST FOCUS ON SNOWFALL TOTALS TONIGHT AND MONDAY. ALTHOUGH MODELS IN BETTER AGREEMENT ON HANDLING OF SYSTEM AFFECTING THE AREA TONIGHT AND MONDAY...THERE IS STILL SOME UNCERTAINTY IN REGARDS TO MAX SNOWFALL AMOUNTS. THE NAM PRECIP IS THE HIGHEST OF ALL THE MODELS... WHILE THE GFS AND CANADIAN KEEP MOST OF THE QPF ACROSS THE SOUTHEASTERN CWA. WILL TAKE A BLEND OF THESE SOLUTIONS AS WARNING CRITERIA SNOW WILL FALL ACROSS MUCH OF THE SOUTHERN CWA TONIGHT AND MONDAY. WITH CLOSE TO 20 TO 1 ACROSS NORTH CENTRAL AND 15 TO 1 WATER TO SNOW RATIOS ACROSS THE REST OF THE CWA IT WILL NOT BE DIFFICULT TO PILE THE SNOW QUICKLY. IN ADDITION...ENHANCEMENT FROM THE LAKES WILL BOOST TOTALS ACROSS EAST CENTRAL AND VILAS COUNTY. NORTHEAST WINDS GUSTING TO 30 MPH AT TIMES WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW ACROSS NORTHEAST WISCONSIN AFTER MIDNIGHT. SINCE NORTH CENTRAL WILL BE NORTH OF THE BEST SNOWFALL...AND THE ENHANCEMENT ACROSS VILAS COUNTY WILL NOT LAST LONG WILL STAY WITH SNOW ADVISORIES ACROSS NORTH CENTRAL WISCONSIN FOR NOW. RECENT RADAR TRENDS SHOW THE TIME OF ARRIVAL OF THE SNOW LOOKS TO BE JUST AFTER 00Z ACROSS CENTRAL WISCONSIN...AND 03Z ACROSS THE REST OF THE CWA. THE LOW PULLS OUT OF THE REGION WITH MOST OF THE MOISTURE AFTER 18Z. HOWEVER WINDS WILL CONTINUE THE HAZARD FROM BLOWING SNOW ACROSS NORTHEAST WITH LAKE SUPERIOR CONTINUEING THE SNOWFALL ACROSS NORTH CENTRAL DURING THE AFTERNOON. THEREFORE WILL NOT END THE HEADLINES ACROSS THESE AREAS UNTIL 00Z TUESDAY. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS ARE LINGERING LAKE EFFECT SNOW SHOWERS OVER NC WI MONDAY NGT...MINOR PRECIP CHCS LATER IN THE WEEK...AND TEMPS THROUGHOUT THE EXTENDED FCST PERIOD. HAVE TONED BACK THE LAKE EFFECT SNOW OVER NC WI MONDAY NGT...AS MODELS SHOW VERY DRY AIR ADVECTING ACROSS WSTRN LK SUPERIOR DURING THE EVG HOURS. SNOW MAY COMPLETELY SHUT OFF DURING THE EVG HOURS...BUT HAVE LINGERED THE CHANCE INTO THE OVERNIGHT HOURS TO MATCH UP BETTER WITH SURROUNDING OFFICES. THE REST OF THE FA WILL SEE SCT LGT SNOW SHOWERS OR FLURRIES MONDAY EVG...THEN DRY CONDITIONS OVERNIGHT. THE SFC RIDGE WILL PUSH INTO WI ON TUES/TUES NGT. WITH A FRESH SNOW COVER IN PLACE...HAVE LOWERED TEMPS. WITH TEMPS REMAINING WELL BLO FREEZING THROUGHOUT THE PERIOD...THE SNOW COVER WILL LINGER...SO TRENDED A BIT COLDER ALL THE WAY THROUGH THE EXTENDED FCST. A S/W TROF AND ASSOC SFC COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY AND THURSDAY NGT...FOLLOWED BY ANOTHER S/W TROF AND SECONDARY COLD FRONT ON FRIDAY. THIS SHD BE SUFFICIENT FOR A CHC OF SNOW SHOWERS OR FLURRIES BOTH DAYS...WITH SOME LAKE-EFFECT PSBL OVER NC WI ON FRIDAY. CONSIDERABLE UNCERTAINTY EXISTS WITH THE FCST FOR NEXT WEEKEND...BUT THE GENERAL CONCENSUS IS FOR HIGH PRESSURE TO SHIFT ACROSS THE RGN FRIDAY NGT INTO SATURDAY...WITH A WEAK CLIPPER SYSTEM ARRIVING ON SUNDAY. THUS...EXPECT A DRY START TO THE WEEKEND...WITH A CHC OF LGT SNOW ON SUNDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING 9 PM THIS EVENING TO 6 PM MONDAY WIZ022-038-039-040-048-049-050-073-074- HEAVY SNOW WARNING 6 PM THIS EVENING TO 12 PM MONDAY WIZ020-030-031-035>037-045- SNOW ADVISORY 9 PM THIS EVENING TO 6 PM MONDAY WIZ005-010>013-018-019-021- && WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CST SUN JAN 14 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152130- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 330 PM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AND MONDAY A WINTER STORM WARNING IS IN EFFECT FOR NORTHEAST WISCONSIN...A HEAVY SNOW WARNING IS IN EFFECT FOR CENTRAL WISCONSIN...AND A SNOW ADVISORY IS IN EFFECT FOR NORTH CENTRAL WISCONSIN TONIGHT AND MONDAY. SNOW IS EXPECTED TO DEVELOP ACROSS THE ENTIRE AREA THIS EVENING...AND CONTINUE INTO MONDAY. INCREASING NORTHERLY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW LATE TONIGHT AND INTO MONDAY MORNING...ESPECIALLY ACROSS NORTHEAST WISCONSIN. MOST OF THE SNOW WILL FALL ACROSS EAST CENTRAL WISCONSIN NEAR LAKE MICHIGAN...WITH LESSER AMOUNTS TO THE NORTH AND WEST. SNOWFALL AMOUNTS WILL RANGE FROM 6 TO 9 INCHES ACROSS PORTIONS OF EAST CENTRAL WISCONSIN...WITH 3 TO 5 INCHES ACROSS PORTIONS OF NORTH CENTRAL WISCONSIN. THE COMBINATION OF SNOW AND WIND WILL MAKE TRAVEL VERY DIFFICULT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO CALL IN SNOW REPORTS TONIGHT AND MONDAY. LMZ521-522-541>543-564-152130- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 330 PM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AND MONDAY INCREASING NORTHEAST WINDS WILL CAUSE HAZARDOUS WINDS AND WAVES FOR SMALL CRAFTS...THEREFORE A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT AND MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY SMALL CRAFT ADVISORIES MAY BE NEEDED MONDAY NIGHT AND TUESDAY...AND AGAIN WEDNESDAY THROUGH THURSDAY. KURIMSKI/KIECKBUSCH WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10261, 10262, 10263.